Bambi on Ice

After Elle was born the hospital agreed to look after her and I went on a fortnights holiday to the Bahamas to recover from a tough 9 months. Then I woke up!

The day after I had my daughter the midwife tried to get me up and moving about. She put a seat in the shower and off I went for a wash. My husband was in the room watching Elle. I started trembling uncontrollably. In my head I was shouting my husband but I couldn’t speak. I couldn’t move. Luckily he popped his head in to see if I was ok. He saw straight away I wasn’t so went to get help. Two midwives lifted me out of the shower on to the bed and wrapped me up to try and get me warm. I lost use of my legs for 2 days and was like Bambi on ice! It was like trying to learn to walk again. The Dr’s and midwives were brilliant. I couldn’t have asked for any better care. They knew I couldn’t get up to get my daughter if she cried or needed fed so always came in to pass her to me and help in any way they could.

So, apparently when you’ve been on steroids for a prolonged period of time your body stops producing its own. If you have something like major surgery (I.e a crash section) then you would normally get a double dose of the medication so that your body can cope with the trauma. In my case things changed very quickly and there wasn’t time to give me more steroids. What happened to me was a result of not having that extra dose, and my body saying ‘I’ve had enough’.

When I finally left hospital I left armed with more boxes of steroids (that wasn’t the plan…I was to skip out pill and nausea free!). I had to be weaned off slowly over a few weeks to stop the possibility of something like that happening again.

On my last day in hospital my tooth broke (I must have done something terrible in a former life!!!!!!). It turns out you can’t even have an injection at the dentist without extra steroids so Mr Dentist patched me up best he could and told me to come back when I wasn’t on medication!

I am now medication free but have to carry a card around with me for the next year explaining that I have recently had steroid treatment. Hopefully nothing will happen to me that I need to use the card…please 2013 give me a break!!

20130213-190809.jpg

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: